Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 351, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 3, 2005, 6:54 PM EDT for Jasper County, Georgia. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2005, 6:54 PM EDT (22:54 UTC)
- Expired
- Jul 3, 2005, 7:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Jasper County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:03 PM EDT | TSTM WND DMG | 7 N Monticello, GA | SEVEN LARGE PECAN TREES DOWN AT A PRIVATE RESIDENCE. TRAMPOLINE BLOWN COMPLETELY ACROSS A YARD. |
| Jul 3, 7:03 PM EDT | HAIL 1 | 7 N Monticello, GA | |
| Jul 3, 7:15 PM EDT | TSTM WND DMG | 6 Nw Monticello, GA | SEVERAL TREES DOWN ON HERTZ ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 032254
SVRFFC
GAC159-032345-
/O.NEW.KFFC.SV.W.0351.050703T2254Z-050703T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT SUN JUL 3 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN CENTRAL GEORGIA
* UNTIL 745 PM EDT
* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES WEST OF FARRAR...AND MOVING EAST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHADY
DALE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3334 8385 3337 8385 3339 8383 3343 8383
3343 8379 3349 8371 3348 8369 3352 8367
3343 8353 3334 8354 3333 8384
$$2 follow-up statements
000
WWUS52 KFFC 032324
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT SUN JUL 3 2005
GAC159-032345-
/O.CON.KFFC.SV.W.0351.000000T0000Z-050703T2345Z/
JASPER-
724 PM EDT SUN JUL 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EDT FOR
NORTHERN JASPER COUNTY...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR SHADY DALE...OR ABOUT 14 MILES WEST OF
EATONTON...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3334 8385 3337 8385 3339 8383 3343 8383
3343 8379 3349 8371 3348 8369 3352 8367
3343 8353 3334 8354 3333 8384
$$000
WWUS52 KFFC 032345
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT SUN JUL 3 2005
GAC159-032355-
/O.EXP.KFFC.SV.W.0351.000000T0000Z-050703T2345Z/
JASPER-
745 PM EDT SUN JUL 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JASPER COUNTY EXPIRES
AT 745 PM EDT...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3334 8385 3337 8385 3339 8383 3343 8383
3343 8379 3349 8371 3348 8369 3352 8367
3343 8353 3334 8354 3333 8384
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:45 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 3, 5:45 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT SUN JUL 3 2005 .SHORT TERM... A WEAK SURFACE BOUNDARY OVER NORTH GEORGIA HAS BEEN A FOCUS FOR STRONG SCATTERED SLOW MOVING STORMS. THE MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA INTO WEDNESDAY. THE SOUTHERLY FLOW WILL KEEP A MOIST AND UNSTABLE AIR MASS OVER THE AREA THROUGH TUESDAY AS SHORT WAVES CONTINUE TO MOVE ALONG THE MEANDERING BOUNDARY. .LONG TERM... A SERIES OF SHORT WAVES MOVING ACROSS THE AREA WEDNESDAY THROUGH SATURDAY...ALONG WITH MOIST AIR MASS FROM THE GULF WILL FUEL SCATTERED STORMS ACROSS THE AREA. THE TROPICAL SYSTEM FORECAST TO PUSH INTO THE GULF OVER THE WEEKEND WILL ADD MORE MOISTURE TO AN ALREADY UNSTABLE AIR MASS. && .AVIATION... CONVECTIVE ACTIVITY SHOULD DIMINISH AFTER SUNSET. AREAS AROUND METRO ATL THAT HAVE ALREADY EXPERIENCED T-STORMS HAVE BEEN WORKED OVER AND ARE MORE STABLE. THUS...HAVE REDUCED CHANCES OF TSRA TO SMALL WINDOW BETWEEN 22Z AND 01Z AS LINE APPROACHES. NOT EVEN SURE THE LINE IN WRN GA WILL MAKE IT TO METRO AREA DUE TO WORKED-OVER AIR. WINDS MAY VEER TO WRLY AND LIGHT FOR SHORT TIME PERIOD AS THE REMNANTS OF THAT LINE MOVE THRU...BUT SHOULD RETURN TO LIGHT ERLY AS SFC RIDGE NORTH OF FRONT PERSISTS. CEILINGS TONIGHT WILL NOT BE A PROBLEM...GENERALLY ABOVE 10K. MAY SEE SOME MORNING STRATOCU AND BR DEVELOP WHERE PRECIP FELL...GENERALLY IN METRO AREA...BUT DOESNT APPEAR TO BE MUCH BELOW MVFR. .PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 84 70 91 / 40 50 30 40 ATHENS 70 86 70 93 / 40 50 30 40 GAINESVILLE 70 83 69 90 / 40 50 30 40 ROME 70 90 70 93 / 40 50 30 40 COLUMBUS 74 90 74 91 / 30 40 40 40 MACON 73 91 73 92 / 30 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 37
Hazardous weather outlook, Jul 3, 5:58 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 558 AM EDT SUN JUL 3 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040958- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 558 AM EDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... .SYNOPSIS... A WEAK SURFACE TROUGH ACROSS EXTREME NORTH GEORGIA ALONG WITH A CONTINUATION OF MOIST UNSTABLE AIR WILL RESULT IN ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .PRIMARY HAZARD... THE PRIMARY HAZARD WILL BE DAMAGING WINDS AND FREQUENT LIGHTNING...ALTHOUGH SOME LOCALIZED FLOODING IS ALSO POSSIBLE WITH THE HEAVY RAIN IN SOME THUNDERSTORMS. .DISCUSSION... A MOIST UNSTABLE AIRMASS REMAINS OVER THE FORECAST AREA WITH CAPES OF 1500 TO 2000 AND A LIFTED INDEX OF MINUS 4 TO MINUS 5 BY THIS AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE ALMOST ANYTIME FROM THIS MORNING THROUGH LATE EVENING. HOWEVER THE GREATEST CONCENTRATION WILL BE BETWEEN 2 PM AND 7 PM. THE THUNDERSTORMS SHOULD DISSIPATE BY MIDNIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jul 3, 3:52 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 PM EDT SUN JUL 3 2005 GAZ062-032015- 352 PM EDT SUN JUL 3 2005 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN WARREN COUNTY UNTIL 415 PM EDT... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORWOOD...MOVING NORTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS WARREN COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM NORWOOD...CEDAR ROCK AND CADLEY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 415 PM EDT.
Special weather statement, Jul 3, 4:19 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 419 PM EDT SUN JUL 3 2005 GAZ041-032045- 419 PM EDT SUN JUL 3 2005 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN HARALSON COUNTY UNTIL 445 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FELTON...MOVING EAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS HARALSON COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FELTON...BUCHANON AND DRAKETON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 445 PM EDT.
Special weather statement, Jul 3, 4:48 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 PM EDT SUN JUL 3 2005 GAZ049-032130- 448 PM EDT SUN JUL 3 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN MORGAN COUNTY UNTIL 530 PM EDT... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS FROM CENTENNIAL TO MADISON...MOVING EAST AT 5 MPH. THESE STORMS WILL LIKELY PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING. IN ADDITION...PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THIS ACTIVITY. HEAVY RAIN MAY RESULT IN LOCALIZED PONDING OF WATER ON ROADWAYS. RESIDENTS OF THE AREA SHOULD STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, Jul 3, 5:10 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 PM EDT SUN JUL 3 2005 GAZ004-012-032145- 510 PM EDT SUN JUL 3 2005 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN NORTHERN GORDON AND SOUTHERN WHITFIELD COUNTIES UNTIL 545 PM EDT... AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUGAR VALLEY...MOVING NORTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS NORTHERN GORDON AND SOUTHERN WHITFIELD COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUGAR VALLEY...RESACA...NICKELSVILLE AND TILTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 545 PM EDT.
Local storm report, Jul 3, 6:08 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 3 E CRANDALL 34.87N 84.69W
07/03/2005 MURRAY GA COUNTY OFFICIAL
MILL CREEK ROAD FLOODED BY CREEK.
&&
LPRSpecial weather statement, Jul 3, 6:36 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 636 PM EDT SUN JUL 3 2005 GAZ048-059-032300- 636 PM EDT SUN JUL 3 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN NORTHERN JASPER AND SOUTHERN NEWTON COUNTIES UNTIL 700 PM EDT... AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STEWART...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTHERN JASPER AND SOUTHER NEWTON COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE STEWART...MANSFIELD...NEWBORN AND FARRAR. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 700 PM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:44 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 46 min |
| Jul 3, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 31 min |
| Jul 3, 4:49 PM EDT | Flash Flood Warning | FFC | Murray | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.